MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660095S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient who was last operated on (b)(6) 2026, had to undergo revision surgery with u blade.According to the surgeon, the grub screw felt loose during explanation, even though it had been correctly positioned and even locked ¿hand-warm¿ during this surgery on (b)(6) 2026.To the physician, the u-blade (femoral neck screw) also appears to have medialized after revision.The x-ray was provided.The revision was performed on (b)(6) 2026.No further information was provided.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that the patient who was last operated on (b)(6) 2026, had to undergo revision surgery with u blade.According to the surgeon, the grub screw felt loose during explanation, even though it had been correctly positioned and even locked ¿hand-warm¿ during this surgery on (b)(6).To the physician, the u-blade (femoral neck screw) also appears to have medialized after revision.The x-ray was provided.The revision was performed on (b)(6) 2026.No further information was provided.
 
Additional Manufacturer Narrative
Correction- d9 updated to from no to return.The reported event of migration could be confirmed, since physical evaluation revealed at the implant surface signs of a migrated lag screw which is also confirmed by the provided x-ray which presents a lag screw medialization.We received the current device together with used nail kit for physical evaluation in already disassembled condition.Detailed inspection revealed signs of migrated lag screw.Furthermore, signs of imprints of the set screw could be verified and also pretty much at the end of the lag screw.Further imprints were found in the base of the flute"[s]" whereas two imprints at lateral presents sliding horizontal scratches to the very lateral end supporting the reported migration.However, both tips of the set screw returned were obviously flattened, indicating contact to a hard metal object.No other signs of damage found on the set screw.For the counterpart nail signs of damage could be verified at lateral entrance of proximal bore hole and signs of damage at the threaded windings and nail reception.Due to the condition not in original condition of the returned device and counterparts primary nail kit used in combi with current device in question, a functional inspection in combi with current lag screw was impossible.Manufacturing and inspection records confirmed the item had been released in accordance with specs.For the returned nail kit itself the set screw could be positioned until its dead-end position within the nail as intended.Therefore, a technical statement about any condition of nail and set screw for this timepoint ,1.Revision treatment, impossible.However, both tips of the set screw returned were flattened, indicating contact to a hard "[metal]" object.No other signs of damage found on the set screw.Finally, based on above and due to details provided it could not be excluded that the set screw was primary not in fully intended position, but an exact root cause could not be verified.Contraindications, warnings and precautions and potential adverse effects are pointed out in the ifu: the operation technique(s) are presented in the appropriate operation technique.The rmf considers that a revision surgery due to medialization or cut out is a typical complication of proximal femoral nailing.This harm does not primly depend on the implant.It is mostly caused by the kind of fracture, patient's general condition, and primly the respective surgical technique.The basics of the gamma-system are the interaction of nail set including a set screw and lag screw in the proximal area.The intention is to allow the fracture site to subside if the fracture gap is too big in order to support bone union.This requires motion in a relative rigid construction and is solved by lateralization of the lag screw.The set screw ¿ as part of the nail kit - is designed to fit into the grooves of the shaft of the lag screw with ascending shapes at both medial and lateral.This prevents both rotation and complete migration of the lag screw but allows sliding in a limited and defined range.The ifu instructs among others-to verify the correct position of the set screw, try to turn the lag screw driver.It is not possible to turn the lag screw driver if the set screw is engaged with the lag screw groove.After tightening the set screw, unscrew the set screw by no more than a quarter of a turn, until a small amount of rotation can be felt at the lag screw driver.This ensures controlled subsidence of the proximal fragment while still preventing medial migration of the lag screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.With available information a deficiency of the devices in question was not verified.Finally, it was brought to the attention of r&d lifecycle management, engineering.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
GAMMA4 - RC LAG SCREW D10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24322774
Report Number0008031020-2026-00157
Device Sequence Number10049754
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number81660095S
Device Lot NumberK1534BC
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexUnknown